MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Model Number 5MAXJETDKIT
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: (b)(4).The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00794.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m2 segment of the middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc) and penumbra system jetd reperfusion catheter (jetd).During the procedure, the physician advanced the 3maxc and jetd to the target vessel.While removing the 3maxc to aspirate via the jetd, the 3maxc broke distally within the jetd.Therefore, the jetd was removed with the 3maxc stuck inside it.The procedure was completed using a new 3maxc and penumbra system ace 68 reperfusion catheter (ace68).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned jetd revealed kinks on the proximal shaft.If the device is manipulated at extreme angles during use, damage such as this may occur.During functional testing, a stainless-steel mandrel was unable to be advanced through the kinks in the jetd.The kinks may have caused the 3maxc to become stuck during the procedure.Evaluation of the returned 3maxc confirmed a fracture and revealed stretching.If the device is forcefully retracted against resistance, damage such as this may occur.Manipulation of the 3maxc within the kinked jetd likely contributed to the stretch and fracture.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-00794 h3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11694224
Report Number3005168196-2021-00793
Device Sequence Number3437354
Product Code NRY
UDI-Device Identifier00814548019802
UDI-Public00814548019802
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model Number5MAXJETDKIT
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF97242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005